Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 271, NWS San Angelo, TX

September 16, 2016Fisher County, Jones County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Sep 16, 2016, 4:55 PM CDT for Fisher County, Jones County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2016, 4:55 PM CDT (21:55 UTC)
Expired
Sep 16, 2016, 5:45 PM CDT
In force
50 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Fisher County, TX, Jones County, TX

The radar

The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 4:34 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
995 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

180 
WUUS54 KSJT 162155
SVRSJT
TXC151-253-162245-
/O.NEW.KSJT.SV.W.0271.160916T2155Z-160916T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
455 PM CDT FRI SEP 16 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FISHER COUNTY IN WEST CENTRAL TEXAS...
  NORTHERN JONES COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 545 PM CDT

* AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMLIN...
  MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ANSON AROUND 515 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FUNSTON... HITSON...THE INTERSECTION OF US-180 AND RANCH ROAD 126
AND TUXEDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3296 9973 3265 9974 3281 10025 3296 10020
TIME...MOT...LOC 2154Z 288DEG 33KT 3290 10010 

HAIL...1.50IN
WIND...60MPH
 
$$

MC
1 follow-up statement
420 
WWUS54 KSJT 162230
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 PM CDT FRI SEP 16 2016

TXC151-162239-
/O.CAN.KSJT.SV.W.0271.000000T0000Z-160916T2245Z/
FISHER TX-
530 PM CDT FRI SEP 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FISHER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.

LAT...LON 3296 9973 3265 9974 3278 10014 3289 10015
      3296 10014
TIME...MOT...LOC 2229Z 299DEG 17KT 3285 9993 

$$

TXC253-162245-
/O.CON.KSJT.SV.W.0271.000000T0000Z-160916T2245Z/
JONES TX-
530 PM CDT FRI SEP 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN JONES COUNTY...

AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANSON...MOVING
SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ANSON AROUND 545 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FUNSTON... TUXEDO AND THE INTERSECTION OF US-180 AND RANCH ROAD 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3296 9973 3265 9974 3278 10014 3289 10015
      3296 10014
TIME...MOT...LOC 2229Z 299DEG 17KT 3285 9993 

HAIL...1.25IN
WIND...60MPH
 
$$

MC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:14 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 16, 3:14 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
314 PM CDT FRI SEP 16 2016

.SHORT TERM...
(Tonight and Saturday)

The NAM and GFS models both close an upper low off the southern
California/northern Baja coast overnight while an upper high
builds over southern Texas. This will place the forecast area in a
roughly zonal upper flow aloft. Both the HRRR and the NAM and to
some degree the GFS bring disturbances in the flow aloft over the
mid and upper portions of the CWA this evening. Will therefore
place the best chance of rainfall over the Big Country with lesser
POPs over the mid-section of the CWA. As the upper high over
southern Texas builds further northward and over the southern
portions of the CWA during the day on Saturday,the best chance of
rainfall will be relegated to the northern half of the forecast
area.

Will not see much change in the highs and lows over the area with
morning lows in the upper 60s to around 70 and the afternoon highs
around the 90 degree mark.

15

.LONG TERM...
(Saturday night through next Friday)

Models have continued to trend drier for the long term forecast.

There is a weak shortwave currently moving southeast through the
ID/MT area this afternoon that is expected to make its way into
the southern plains by Saturday night. As this trough swings
through, an MCS may develop across the Caprock area and move
southeast into the northern half of our CWA late Saturday night
into Sunday morning. Will go ahead and keep slight chance to
chance PoPs in the forecast from Saturday night into Sunday for
this reason.

After Sunday, the ridge builds and strengthens from the Southern
Plains east into the Carolinas. This will return us to more
summer-like conditions, keeping our high temperatures 5 to 10
degrees warmer than normal, and precipitation chances low.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  89  69  93 /  50  30  20  20
San Angelo 	 70  92  69  94 /  30  20  10  10
Junction 	 70  93  70  95 /  10  20  10  10
Brownwood 	 71  91  70  93 /  40  30  10  20
Sweetwater 	 68  88  69  92 /  60  30  20  20
Ozona      	 71  92  69  93 /  20  20  10  10

&&

.SJT Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, Sep 16, 3:01 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT FRI SEP 16 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-172015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
301 PM CDT FRI SEP 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS
PORTIONS OF WEST CENTRAL TEXAS. THESE STORMS WILL BE CAPABLE OF
PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL. THIS RAINFALL MAY CAUSE LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED STORMS WILL CONTINUE INTO SATURDAY AND SUNDAY...WITH
DANGEROUS LIGHTNING AND HEAVY RAINFALL CONTINUING TO BE THE
PRIMARY THREATS. DRY CONDITIONS WILL RETURN FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:20 PM CDTAreal Flood AdvisorySJTIrion, Tom Green115 min
Sep 16, 2:37 AM CDTSpecial Weather StatementSJTFisher, Haskell, Jones38 min
Sep 16, 3:13 AM CDTSpecial Weather StatementSJTCallahan, Haskell, Jones, Nolan, Shackelford, Taylor and 1 more47 min
Sep 16, 4:22 PM CDTSevere Thunderstorm WarningSJTFisher, Jones38 min
Sep 16, 5:05 PM CDTSpecial Weather StatementSJTJones40 min
Sep 16, 5:22 PM CDTSevere Thunderstorm WarningSJTFisher38 min
Sep 16, 5:43 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Taylor47 min
Sep 16, 5:53 PM CDTSpecial Weather StatementSJTJones52 min
Sep 16, 6:01 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan44 min
Sep 16, 6:29 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor46 min
Sep 16, 6:33 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Sterling42 min
Sep 16, 6:46 PM CDTSpecial Weather StatementSJTTaylor44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.